Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: J. F. Traub and H. Wozniakowski
Title: A general theory of optimal algorithms
Additional book information: Academic Press, 1980, xiv + 341 pp., $36.00. ISBN 0-1269-7650-3.

References [Enhancements On Off] (What's this?)

  • P. M. Anselone and P. J. Laurent (1968), A general method for the construction of interpolating or smoothing spline functions, Numer. Math. 12, 66-82. MR 249904
  • M. Golomb and H. F. Weinberger (1959), Optimal approximation and error bounds, On Numerical Approximation (R. E. Langer, ed.), Univ. of Wisconsin Press, pp. 117-190. MR 121970
  • C. A. Micchelli and T. J. Rivlin (1977), A survey of optimal recovery, Optimal Estimation in Approximation Theory (C. A. Micchelli and T. J. Rivlin, eds.), Plenum Press, pp. 1-54. MR 617931
  • J. L. Synge (1948), The hypercircle in mathematical physics, Cambridge Univ. Press.
  • William E. Wecker and Craig F. Ansley, The signal extraction approach to nonlinear regression and spline smoothing, J. Amer. Statist. Assoc. 78 (1983), no. 381, 81–89. MR 696851

Review Information:

Reviewer: M. R. Osborne
Journal: Bull. Amer. Math. Soc. 10 (1984), 323-325
American Mathematical Society